Alert archive / Minnesota / Beach Hazards Statements in 2015

Beach Hazards Statement 1, NWS Duluth, MN

June 30, 2015Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin

NWS Duluth, MN issued this beach hazards statement at Jun 30, 2015, 9:23 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2015, 9:23 AM CDT (14:23 UTC)
Expired
Jun 30, 2015, 8:00 PM CDT
In force
11 hr
Issued by
NWS Duluth, MN

Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI

The radar

The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 2.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

657 
WHUS43 KDLH 301423
CFWDLH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
923 AM CDT TUE JUN 30 2015

MNZ037-WIZ001-010100-
/O.NEW.KDLH.BH.S.0001.150630T1423Z-150701T0100Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE BEACHES OF...DULUTH...SUPERIOR...
AND PARK POINT BEACH
923 AM CDT TUE JUN 30 2015

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS
STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT UNTIL
8 PM CDT THIS EVENING. 

* LOCATION...PARK POINT BEACH

* DANGEROUS SWIMMING CONDITIONS ARE OCCURRING ALONG THE LAKE
  SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP
  CURRENTS. RIP CURRENTS HAVE BEEN REPORTED AND WILL CONTINUE
  THROUGH THE DAY.

* HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS 
  SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A 
  SWIMMER QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS...
NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND
NEAR RIVER MOUTHS.

FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT
WWW.WEATHER.GOV/DULUTH

&&

$$

JJM
1 follow-up statement
626 
WHUS43 KDLH 010101
CFWDLH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
801 PM CDT TUE JUN 30 2015

MNZ037-WIZ001-010215-
/O.EXP.KDLH.BH.S.0001.000000T0000Z-150701T0100Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE BEACHES OF...DULUTH...SUPERIOR...
AND PARK POINT BEACH
801 PM CDT TUE JUN 30 2015

...BEACH HAZARDS STATEMENT HAS EXPIRED...

WINDS AND WAVE HAVE DIMINISHED. THEREFORE...THE BEACH HAZARD HAS
BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 30, 6:35 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 30, 6:35 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
635 AM CDT TUE JUN 30 2015

.UPDATE...
ISSUED AT 635 AM CDT TUE JUN 30 2015

UPDATED FOR THE NEW 12Z AVIATION DISCUSSION BELOW.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 333 AM CDT TUE JUN 30 2015

AT 330 AM...IT WAS VERY QUIET ACROSS THE NORTHLAND. SKIES RANGED
FROM MOSTLY CLOUDY IN THE ARROWHEAD AND FAR EASTERN AREAS OF NW
WI...TO MOSTLY CLEAR SKIES ELSEWHERE. PATCHY FOG HAD DEVELOPED
ACROSS THE AREA...ALTHOUGH MOST OF THE FOG WAS GENERALLY LIGHT.
TEMPERATURES WERE IN THE 50S FOR MOST LOCATIONS.

THE MAIN FOCUS FOR TODAY WILL BE CLOUD TRENDS AND TEMPERATURES. WE
COULD SEE A FEW LINGERING SHOWERS IN NW WISCONSIN ESPECIALLY...BUT
OVERALL IT LOOKS TO BE A DRY DAY. COULD SEE SOME PATCHES OF CLOUDS
ACROSS EASTERN AREAS...BUT OVERALL THE TREND WILL BE FOR INCREASING
SUNSHINE ACROSS THE AREA. HIGH PRESSURE WILL CONTINUE TO BUILD IN
THROUGHOUT THE DAY. HIGH TEMPS SHOULD GENERALLY BE IN THE 70S.

HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE LAKE SUPERIOR REGION
TONIGHT. THE MOSTLY CLEAR SKIES AND LIGHT WINDS SHOULD RESULT IN
COOL OVERNIGHT LOW TEMPERATURES...WITH MOST LOCATIONS IN THE 40S.
THE 06Z NAM IS TRYING TO INDICATE SOME QPF IN THE BRAINERD LAKES
REGION TONIGHT...BUT MOST OF THE MODELS MAINTAIN DRY WEATHER
ACROSS THE CWA OVERNIGHT.

PRECIPITATION SHOULD GENERALLY REMAIN OUTSIDE OF THE CWA
BOUNDARIES AGAIN ON WEDNESDAY...AND WILL MAINTAIN A DRY FORECAST
ACROSS THE AREA. WOULD NOT BE SURPRISED TO SEE A STRAY SHOWER
EITHER ACROSS THE INTERNATIONAL BORDER OR IN THE BRAINERD LAKES
REGION...BUT DO NOT FEEL THERE IS ENOUGH OF A CHANCE TO INCLUDE
PRECIPITATION AT THIS TIME. HIGHS WILL AGAIN BE IN THE 70S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 333 AM CDT TUE JUN 30 2015

THE PERIOD WILL BEGIN WITH COOL NW FLOW ALOFT AND SURFACE HIGH
PRESSURE OVER THE WESTERN GREAT LAKES REGION. THIS SHOULD PROMOTE
RELATIVELY CLEAR SKIES AND LIGHT WINDS WEDNESDAY AND EARLY THURSDAY.
THERE IS A VERY LOW CHANCE OF SHOWERS AND STORMS OVER FAR NORTHERN
MINNESOTA WITH A SHORTWAVE THAT MAY DROP OUT OF CANADA...BUT HELD
OFF ON ADDING IT INTO THE FORECAST SINCE CONFIDENCE IS LOW.

THURSDAY LOOKS RELATIVELY SUNNY AND DRY...BUT THERE IS A LOW CHANCE
OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDER OVER FAR NORTHERN
MINNESOTA. THE REST OF THE FORECAST AREA SHOULD BE MORE UNDER THE
INFLUENCE OF THE HIGH PRESSURE.

FRIDAY AND SATURDAY WILL BE MORE HUMID. WESTERLY FLOW WILL DEVELOP
FRIDAY AND SOUTHERLY FLOW SATURDAY. THERE ARE LOW CHANCES OF SHOWERS
AND STORMS...PRIMARILY DURING THE AFTERNOON AND EARLY EVENING DUE TO
THE DAYTIME HEATING.

SUNDAY AND SUNDAY NIGHT WILL BE HAVE THE BEST CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST PERIOD. THE MODELS ARE IN GOOD
AGREEMENT THAT A PROMINENT COLD FRONT WILL MOVE THROUGH THE REGION
FROM WEST TO EAST. THE MODELS ARE A BIT OFF ON TIMING...WITH THE
ECMWF BEING ABOUT 6 TO 12 HOURS FASTER THAN THE GFS.

COOLER AND DRIER AIR WILL BEGIN TO MOVE INTO THE NORTHLAND MONDAY.
THERE COULD BE SHOWERS AND STORMS IN THE AFTERNOON WITH THE DAYTIME
HEATING IN THE COOL NW FLOW ALOFT.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 635 AM CDT TUE JUN 30 2015

COOL AND HUMID EAST TO NORTHEAST FLOW FROM LAKE SUPERIOR IS
CAUSING IFR/LIFR CEILINGS AT KDLH AND KHYR EARLY THIS MORNING. THE
CONDITIONS SHOULD GRADUALLY IMPROVE THIS MORNING AS THE CIGS BEGIN
TO LIFT AND THEN DISSIPATE...WITH THE SUNNY SKIES LIKELY RETURNING
BY EARLY THIS AFTERNOON.

OTHERWISE...THE REGION CAN EXPECT VFR CONDITIONS TODAY WITH MOSTLY
SUNNY SKIES AND LIGHT WIND SPEEDS. THE VFR CONDITIONS WILL LIKELY
CONTINUE TONIGHT...BUT THERE IS A VERY LOW CHANCE OF FOG LATE
TONIGHT AND EARLY WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  67  49  73  51 /  10   0  10   0
INL  73  47  78  53 /   0  10  10  10
BRD  77  52  75  55 /  10  10  10   0
HYR  70  43  74  47 /  10   0   0   0
ASX  63  44  71  47 /  10   0   0  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
LS...NONE.
&&

UPDATE...GROCHOCINSKI
SHORT TERM...DAP
LONG TERM...GROCHOCINSKI
AVIATION...GROCHOCINSKI
Hazardous weather outlook, Jun 30, 4:06 AM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
406 AM CDT TUE JUN 30 2015

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
406 AM CDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON ACROSS FAR
NORTHERN MINNESOTA...AND FROM THURSDAY NIGHT THROUGH MONDAY ACROSS
THE REMAINDER OF THE AREA. THE CHANCE OF THUNDERSTORMS WILL
GENERALLY BE SMALL THROUGH ANY OF THOSE PERIODS...WITH THE BEST
CHANCE FROM SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LSZ121-140>148-011130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
406 AM CDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY NIGHT THROUGH MONDAY
ACROSS THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. THE CHANCE
OF THUNDERSTORMS WILL GENERALLY BE SMALL FOR ANY OF THOSE
PERIODS...WITH THE BEST CHANCE FROM SUNDAY INTO SUNDAY NIGHT.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:04 PM CDTSpecial Weather StatementDLHBayfield26 min
Jun 29, 9:28 PM CDTSpecial Weather StatementDLHSawyer17 min
Jun 29, 9:48 PM CDTSpecial Weather StatementDLHSawyer12 min
Jun 29, 10:01 PM CDTSpecial Weather StatementDLHSawyer14 min

Nearby

Beach Hazards Statements in Minnesota, 2015Beach Hazards Statements in Wisconsin, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.